Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 12, NWS North Platte, NE

March 1, 201426 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Mar 1, 2014, 9:22 AM MST for 26 counties in Nebraska. It took effect at Mar 1, 2014, 3:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2014, 9:22 AM MST (16:22 UTC)
In effect from
Mar 1, 2014, 3:00 PM MST
Expired
Mar 2, 2014, 10:26 AM MST
In force
19 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS43 KLBF 011622
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 AM CST SAT MAR 1 2014

...COLD TEMPERATURES AND PERIODS OF SNOW THIS WEEKEND...

.WINTER WEATHER WILL AFFECT THE REGION THIS WEEKEND DUE TO
MODERATE TO HEAVY SNOWFALL AND BITTERLY COLD WIND CHILL
TEMPERATURES. THE STORM SYSTEM WILL CONTINUE TO PRODUCE HEAVY
SNOW THIS MORNING AND AFTERNOON ACROSS NORTH-CENTRAL NEBRASKA
BEFORE TAPERING OFF LATE THIS AFTERNOON. WIND CHILL TEMPERATURES
WILL DECREASE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON AS TEMPERATURES SLOWLY FALL.

NEZ035>038-056>059-069>071-020700-
/O.CAN.KLBF.WC.Y.0011.000000T0000Z-140302T1800Z/
/O.NEW.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1022 AM CST SAT MAR 1 2014 /922 AM MST SAT MAR 1 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO NOON CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO NOON CST /11 AM MST/ SUNDAY. 

* WIND CHILL VALUES...FALLING TEMPERATURES AND INCREASING WINDS
  WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO
  BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND
  SOUTHWEST NEBRASKA...AND CONTINUING THROUGH TONIGHT AND INTO
  SUNDAY MORNING.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 
  30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR
HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND
EXTREME COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004>010-022>029-094-020700-
/O.NEW.KLBF.WC.Y.0012.140302T0000Z-140302T1800Z/
/O.EXT.KLBF.WW.Y.0006.000000T0000Z-140302T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...CODY...MERRIMAN...KILGORE
1022 AM CST SAT MAR 1 2014 /922 AM MST SAT MAR 1 2014/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY. THE WINTER WEATHER
ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* TIMING...THE AREA OF HEAVY SNOW HAS BEGUN TO SHIFT SOUTHWARD
  ACROSS NORTHERN CENTRAL NEBRASKA THIS MORNING. SNOW IS EXPECTED
  TO DECREASE ACROSS THE AREA LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 3 TO 6 INCHES.

* WIND...NORTHEASTERLY AT 15 TO 20 MPH PRODUCING MINOR BLOWING
  AND DRIFTING SNOW.

* IMPACTS...VISIBILITIES WILL FALL TO 1/2 MILE AT TIMES IN
  MODERATE SNOWFALL. BLOWING SNOW WILL ALSO AID IN REDUCING
  VISIBILITIES IN SOME AREAS. ROADWAYS ARE LIKELY TO BECOME ICY
  AND SNOW COVERED...MAKING TRAVEL HAZARDOUS. ALSO...BITTERLY COLD
  WIND CHILLS TODAY 15 TO OF 25 BELOW ZERO ARE EXPECTED TO DROP TO
  20 BELOW TO NEAR 30 BELOW ZERO TONIGHT AND EARLY SUNDAY. FROST
  BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND
  CHILL LOWER THAN 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. WITH THE BITTER COLD...IF YOU MUST VENTURE OUTDOORS...
DRESS IN LAYERS AND LIMIT TIME OUTSIDE. ALSO...PROVIDE PROTECTION
AND SHELTER FOR PETS AND OTHER DOMESTIC ANIMALS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KNUTSVIG
4 follow-up statements
884 
WWUS43 KLBF 012109
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 PM CST SAT MAR 1 2014

...BITTERLY COLD WIND CHILL TEMPERATURES THIS WEEKEND...

.AS COLD HIGH PRESSURE PUSHES INTO NEBRASKA FROM THE NORTH...
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO ACROSS MUCH OF
THE REGION. THE COLD TEMPERATURES COMBINED WITH EAST TO
NORTHEASTERLY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS
THROUGH SUNDAY MORNING.

NEZ004>010-022>029-094-021315-
/O.CAN.KLBF.WW.Y.0006.000000T0000Z-140302T0000Z/
/O.EXT.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...CODY...MERRIMAN...KILGORE
309 PM CST SAT MAR 1 2014 /209 PM MST SAT MAR 1 2014/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY AS SNOW HAS DECREASED ACROSS THE REGION.
HOWEVER...OCCASIONAL LIGHT SNOW WILL BE POSSIBLE LATE THIS
AFTERNOON AND INTO THE EVENING HOURS. THE WIND CHILL ADVISORY IS
NOW IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON UNTIL NOON
CST /11 AM MST/ SUNDAY.

* WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO
  NEAR 30 BELOW ZERO BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS
  OF WESTERN AND NORTH CENTRAL NEBRASKA...AND CONTINUING THROUGH
  TONIGHT INTO SUNDAY MORNING.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30
  MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS
AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND
FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD.

&&

$$

NEZ035>038-056>059-069>071-021315-
/O.CON.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
309 PM CST SAT MAR 1 2014 /209 PM MST SAT MAR 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/
THIS AFTERNOON UNTIL NOON CST /11 AM MST/ SUNDAY.

* WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO
  NEAR 30 BELOW ZERO BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS
  OF WESTERN AND CENTRAL NEBRASKA...AND CONTINUING THROUGH TONIGHT
  INTO SUNDAY MORNING.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 
  30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS
AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND
FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD.

&&

$$

KNUTSVIG
635 
WWUS43 KLBF 020313 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CST SAT MAR 1 2014

...BITTERLY COLD WIND CHILL TEMPERATURES THIS WEEKEND...

.AS COLD HIGH PRESSURE PUSHES INTO NEBRASKA FROM THE NORTH...
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO ACROSS MUCH OF
THE REGION. THE COLD TEMPERATURES COMBINED WITH EAST TO
NORTHEASTERLY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS
THROUGH SUNDAY MORNING.

NEZ004>010-023>029-037-038-094-021715-
/O.UPG.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/
/O.NEW.KLBF.WC.W.0003.140302T0313Z-140302T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
913 PM CST SAT MAR 1 2014 /813 PM MST SAT MAR 1 2014/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 30 BELOW ZERO
  TO 40 BELOW ZERO BEGINNING LATE THIS EVENING ACROSS PORTIONS OF
  WESTERN AND NORTH CENTRAL NEBRASKA CONTINUING THROUGH SUNDAY
  MORNING.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP IN A
  MATTER OF MINUTES WITH WIND CHILL LOWER THAN 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NEZ022-035-036-056>059-069>071-021715-
/O.CON.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/
GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
913 PM CST SAT MAR 1 2014 /813 PM MST SAT MAR 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY. 

* WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO
  NEAR 30 BELOW ZERO. 

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 
  30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS
AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND
FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD.

&&

$$

POWER
129 
WWUS43 KLBF 020910
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILL TEMPERATURES THIS MORNING...

.VERY COLD TEMPERATURES COMBINED WITH 5 TO 10 MPH NORTHEAST WINDS
WILL RESULT IN BITTERLY COLD WIND CHILLS THIS MORNING.

NEZ004>010-023>029-037-038-094-021800-
/O.CON.KLBF.WC.W.0003.000000T0000Z-140302T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
310 AM CST SUN MAR 2 2014 /210 AM MST SUN MAR 2 2014/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* WIND CHILL VALUES...TEMPERATURES BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 30 BELOW TO 35
  BELOW ZERO THIS MORNING.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP IN A 
  MATTER OF MINUTES WITH WIND CHILL LOWER THAN 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. PETS AND OTHER DOMESTIC ANIMALS ARE
ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM
THE WIND AND EXTREME COLD.

&&

$$

NEZ022-035-036-056>059-069>071-021800-
/O.CON.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/
GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
310 AM CST SUN MAR 2 2014 /210 AM MST SUN MAR 2 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* WIND CHILL VALUES...TEMPERATURES BELOW ZERO AND LIGHT TO
  MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO
  NEAR 30 BELOW ZERO.

* OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 
  30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS
AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND
FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD.

&&

$$
174 
WWUS43 KLBF 021726
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 AM CST SUN MAR 2 2014


NEZ004>010-023>029-037-038-094-021830-
/O.CAN.KLBF.WC.W.0003.000000T0000Z-140302T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
1126 AM CST SUN MAR 2 2014 /1026 AM MST SUN MAR 2 2014/

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL WARNING. 

TEMPERATURES CONTINUE TO WARM THIS MORNING...AND WIND CHILL
READINGS HAVE RISEN ABOVE WARNING AND ADVISORY CRITERIA. WIND
CHILLS ARE STILL COLD...IN THE -5 DEGREES TO -20 DEGREES BELOW
ZERO.

$$

NEZ022-035-036-056>059-069>071-021830-
/O.CAN.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/
GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1126 AM CST SUN MAR 2 2014 /1026 AM MST SUN MAR 2 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES CONTINUE TO WARM THIS MORNING...AND WIND CHILL
READINGS HAVE RISEN ABOVE ADVISORY CRITERIA. WIND CHILLS ARE
STILL COLD...IN THE 0 TO 15 DEGREES BELOW ZERO. 


$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 4:30 AM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Mar 1, 4:30 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 AM CST SAT MAR 1 2014

.SYNOPSIS...
ISSUED AT 252 AM CST SAT MAR 1 2014

ANALYSIS OF THE 08Z MSL DATA SHOWS ARCTIC AIR CENTERED OVER THE
NORTHERN BORDER OF ALBERTA. THIS AIR MASS IS DIRECTLY UPSTREAM OF
THE NORTHERN PLAINS. THOUGH IT WILL UNDERGO SIGNIFICANT MODIFICATION
FROM ITS TEMPERATURES OF -30F TO -35F...IT IS THE AIR MASS OF
CONCERN FOR TEMPERATURES IN NEBRASKA. IN THE UPPER LEVELS...WATER
VAPOR IMAGERY SHOWED A HUGE CYCLONE COMING ASHORE IN CENTRAL
CALIFORNIA. ALSO...THE POLAR FRONT WAS DISCERNIBLE ACROSS THE
NORTHERN U.S. FROM NORTHERN MINNESOTA TO NORTHERN WASHINGTON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 252 AM CST SAT MAR 1 2014

WE ARE HAVING TO DEAL WITH TWO CATEGORIES OF HAZARDOUS WEATHER IN
THE FORECAST FOR TODAY AND TONIGHT. THE WINTER WEATHER ADVISORY
LOOKS WELL PLACE WITH ADDITIONAL SNOWFALL TODAY AND TONIGHT OF TWO
TO THREE INCHES. AS THE POLAR FRONT PLUNGES SOUTHWARD TODAY AND
TONIGHT...TEMPERATURES WILL BE STEADY OR FALLING TODAY. MOIST AIR
LIFTING UP OVER THE COLD AIR WILL CONTINUE PRODUCING SNOW IN
NORTHERN NEBRASKA WHERE MOISTURE AND LIFT IS MOST FAVORABLE.
SATURATION AND UPWARD MOTION EXTEND INTO THE DENDRITIC LAYER AND THE
REST OF THE SATURATED LAYER IS -7C OR LOWER...SO SNOW TO LIQUID
RATIOS WILL BE FAIRLY HIGH AT 15-18 TO 1 IN THE NORTH.

IN CENTRAL AND SOUTHWEST NEBRASKA...WHERE THERE IS NO HEADLINE...WE
WILL ISSUE A WIND CHILL ADVISORY BEGINNING EARLY THIS MORNING AND
CONTINUING UNTIL 18Z SUNDAY. FOR THE AREA UNDER THE WINTER WEATHER
ADVISORY...WE WILL INCLUDE WIND CHILL IN THE ADVISORY.

THERE IS SOME POTENTIAL FOR WIND CHILL IN CENTRAL AND NORTH CENTRAL
NEBRASKA...EAST OF U.S. HIGHWAY 83...WIND CHILL VALUES MAY GO BELOW
THE WARNING THRESHOLDS EARLY SUNDAY MORNING. FOR THE TIME BEING
THOUGH...WE WILL REFRAIN FROM ISSUING OVERLAPPING HEADLINES IN
NORTHERN NEBRASKA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 252 AM CST SAT MAR 1 2014

CURRENT WEST COAST STORM MOVES EAST INTO THE ROCKIES AND QUICKLY
BECOMES AN OPEN WAVE SUNDAY AS IT IS ABSORBED INTO THE STRONGER
NORTHERN STREAM. MODELS HAVE BEEN TRENDING SOUTH WITH THE SYSTEM AND
TAKE THE BULK OF THE WINTER PRECIP ACROSS KANSAS AS THE SUBSIDENCE
REGION OF THE UPPER LEVEL JET SETS UP OVER THE CWA. THE GFS AND GEM
KEEP LIGHT SNOW AROUND ALL DAY...HOWEVER OTHER MODELS ARE DRY. HAVE
LEFT OUT POPS BEYOND SUNDAY MORNING...HOWEVER WOULD NOT BE SURPRISED
TO SEE A FEW FLURRIES GIVEN PERSISTENT UPSLOPE FLOW IN THE LOW
LEVELS AND THE DENDRITIC GROWTH LAYER NEAR THE SURFACE. COLD
TEMPERATURES WILL REMAIN FIRMLY IN PLACE AS ARCTIC HIGH SLOWLY SAGS
SOUTH. HIGHS LIKELY 40 DEGREES OR MORE BELOW NORMAL IN THE SINGLE
DIGITS. WIND CHILLS WILL BE BITTERLY COLD DURING THE MORNING HOURS
RANGING FROM AROUND -20 IN FAR SOUTHWEST NEBRASKA TO AS COLD AS -35
IN OUR NORTHEAST ZONES.

1042MB SFC HIGH SLIDES INTO THE EASTERN DAKOTAS SUNDAY NIGHT. THE
POSITION OF THE HIGH WILL KEEP MOST OF THE CWA IN SOUTHEAST UPSLOPE
FLOW WITH THE MODELS KEEPING A STREAM OF PACIFIC MOISTURE AND LOW
LEVEL CLOUDS IN PLACE. THIS WILL HELP KEEP TEMPERATURES FROM
COMPLETELY FALLING OFF HOWEVER LOWS WILL STILL BE BELOW ZERO.

OUR WARM UP BEGINS ON MONDAY AS SFC HIGH SLIDES EAST AND HEIGHTS
BUILD ALOFT. MODELS ARE BECOMING MORE AGGRESSIVE WITH THE SOUTHERLY
FLOW AND DEGREE OF WARMING. GFS LEADS THE PACK WITH H85 TEMPS OF 0
TO 5 C ALONG AND WEST OF 83. THIS IS A BIG JUMP FROM PREVIOUS DAYS
FORECAST AND THE SNOW PACK WILL STEAL A FEW DEGREES...SO WENT WITH A
CONSERVATIVE UPWARD TREND IN TEMPS WITH LOW 30S IN OUR FAR WESTERN
ZONES TO THE TEENS IN THE EAST.

PROGRESSIVE QUASI-ZONAL FLOW TAKES OVER FOR THE REST OF THE WEEK AS
TEMPERATURES GRADUALLY WARM TO MORE SEASONABLE LEVELS. QUICK MOVING
SHORTWAVE WILL BRING A SLIGHT CHANCE OF POPS INTO THE FORECAST
WEDNESDAY. MODELS ARE NOT IN GOOD AGREEMENT AT THIS TIME ON PRECIP
PLACEMENT AND AMOUNTS. TEMPERATURES REALLY RAMP UP THURSDAY
WITH HIGHS IN THE 50S AND POSSIBLY LOW 60S. NEXT COOL DOWN ARRIVES
LATE IN THE WEEK ALONG WITH ADDITIONAL PRECIP CHANCES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 530 AM CST SAT MAR 1 2014

WIDESPREAD SNOW IN NORTHERN NEBRASKA WILL REDUCE VISIBILITY TO LESS
THAN 3SM WITH LESS THAN 1SM POSSIBLE. VISIBILITY LESS THAN 3SM CAN
BE EXPECTED IN CENTRAL AND SOUTHWEST NEBRASKA AS SNOW WORKS ITS WAY
SOUTHWARD. THE SNOW SHOULD LET UP LATE AFTERNOON IN GIVING
VISIBILITY HIGHER THAN 3SM. CEILINGS OF 1000-3000 FEET AGL ARE
LIKELY OVER MOST OF WESTERN NEBRASKA TODAY WITH CEILING LIFTING TO
ABOVE 3000 FEET AGL LATE AFTERNOON OR EARLY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ SUNDAY FOR
NEZ035>038-056>059-069>071.

WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ SUNDAY FOR
NEZ004>010-022>029-094.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...MARTIN
AVIATION...SPRINGER
Hazardous weather outlook, Mar 1, 4:22 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 AM CST SAT MAR 1 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-021130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
522 AM CST SAT MAR 1 2014 /422 AM MST SAT MAR 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ADDITIONAL SNOWFALL OF 2 TO 3 INCHES CAN BE EXPECTED TODAY IN
NORTHERN NEBRASKA GIVING TOTAL ACCUMULATIONS OF 3 TO 6 INCHES. VERY
COLD TEMPERATURES AND MODERATE WIND WILL COMBINE TO PRODUCE WIND
CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO. AFTER MIDNIGHT
TONIGHT...WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO ARE
POSSIBLE EAST OF HIGHWAY 83 IN CENTRAL AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED UNTIL
LATE SUNDAY MORNING WITH WIND CHILL AS LOW AS 35 BELOW ZERO
POSSIBLE IN CENTRAL AND NORTH CENTRAL NEBRASKA.

VERY COLD WIND CHILLS ARE POSSIBLE AGAIN LATE SUNDAY NIGHT TO
EARLY MONDAY WITH VALUES OF 20 BELOW TO 25 BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Local storm report, Mar 1, 8:44 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 AM CST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             BUTTE                   42.91N 98.85W
03/01/2014  M2.3 INCH        BOYD               NE   CO-OP OBSERVER

            24 HOUR TOTAL ENDING 6 AM CST, LIQUID EQUIVALENT 0.14
            INCH

&&

SNIVELY
Local storm report, Mar 1, 8:45 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 AM CST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             NEWPORT                 42.60N 99.33W
03/01/2014  M3.0 INCH        ROCK               NE   CO-OP OBSERVER

            24 HOUR TOTAL ENDING 8 AM CST, LIQUID EQUIVALENT 0.20
            INCH

&&

SNIVELY
Local storm report, Mar 1, 8:46 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 AM CST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             2 NW SPRINGVIEW         42.85N 99.78W
03/01/2014  M3.0 INCH        KEYA PAHA          NE   CO-OP OBSERVER

            24 HOUR TOTAL ENDING 6 AM CST, LIQUID EQUIVALENT 0.14
            INCH

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:16 AM MSTWind Chill AdvisoryLBFArthur, Chase, Custer, Deuel, Frontier, Hayes and 5 more7 hr
Mar 1, 3:48 PM MSTRiver Flood AdvisoryLBFLincoln36 hr

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.